Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 30, 2024, 4:44 PM CDT for Limestone County, McLennan County, Navarro County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2024, 4:44 PM CDT (21:44 UTC)
- Expired
- May 30, 2024, 7:08 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, TX, McLennan County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 107 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:50 PM CDT | FLASH FLOOD | Coolidge, TX | Jester between 5th and 6th St flooded in Coolidge. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2381 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted.
647
WGUS54 KFWD 302144
FFWFWD
TXC293-309-349-310015-
/O.NEW.KFWD.FF.W.0101.240530T2144Z-240531T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
444 PM CDT Thu May 30 2024
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Northwestern Limestone County in central Texas...
Southern McLennan County in central Texas...
South Central Navarro County in north central Texas...
* Until 715 PM CDT.
* At 444 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Waco, Corsicana, Hewitt, Robinson, Woodway, Mexia, McGregor, Mart,
Beverly Hills, Lorena, Bruceville-Eddy, Moody, Riesel, Coolidge,
Golinda, Hallsburg, Angus, Tradinghouse Creek Reservoir, Lake
Creek Lake and Lake Mexia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3207 9654 3188 9632 3180 9650 3166 9641
3152 9680 3125 9734 3149 9754 3153 9712
3164 9689 3170 9694 3189 9658
FLASH FLOOD...RADAR INDICATED
$$
Schroeder2 follow-up statements
411
WGUS74 KFWD 302203
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
503 PM CDT Thu May 30 2024
TXC293-309-349-310015-
/O.CON.KFWD.FF.W.0101.000000T0000Z-240531T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Limestone TX-McLennan TX-Navarro TX-
503 PM CDT Thu May 30 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR NORTHWESTERN LIMESTONE, SOUTHERN MCLENNAN AND SOUTH
CENTRAL NAVARRO COUNTIES...
At 503 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 2.5 inches of rain have fallen. Flash flooding is likely ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other poor
drainage and low lying areas.
Some locations that will experience flash flooding include...
Waco, Corsicana, Hewitt, Robinson, Woodway, Mexia, McGregor, Mart,
Beverly Hills, Lorena, Bruceville-Eddy, Moody, Riesel, Coolidge,
Golinda, Hallsburg, Angus, Tradinghouse Creek Reservoir, Lake
Creek Lake and Lake Mexia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3207 9654 3188 9632 3180 9650 3166 9641
3152 9680 3125 9734 3149 9754 3153 9712
3164 9689 3170 9694 3189 9658
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Schroeder679
WGUS74 KFWD 310008
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
708 PM CDT Thu May 30 2024
TXC293-309-349-310018-
/O.CAN.KFWD.FF.W.0101.000000T0000Z-240531T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Limestone TX-McLennan TX-Navarro TX-
708 PM CDT Thu May 30 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN LIMESTONE,
SOUTHERN MCLENNAN AND SOUTH CENTRAL NAVARRO COUNTIES...
The heavy rain has ended. Nuisance flooding of low lying and/or poor
drainage areas may continue for a few hours until the water has had
a chance to recede. New flooding is no longer expected. Please
continue to heed remaining road closures.
&&
LAT...LON 3207 9654 3188 9632 3180 9650 3166 9641
3152 9680 3125 9734 3149 9754 3153 9712
3164 9689 3170 9694 3189 9658
$$
StalleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:38 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 30, 2:38 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 238 PM CDT Thu May 30 2024 ...New Long Term... .SHORT TERM... /Issued 207 PM CDT Thu May 30 2024/ Update: Storms have lingered across North Texas longer than expected, resulting in heavy rain and some flash flooding. The back edge of the MCV is beginning to move into the western zones so storm coverage should decrease from west to east through the afternoon and evening. Substantial rainfall this afternoon, and the expected rainfall tonight through Friday will warrant a Flood Watch through Friday afternoon. For now we put locations along and north of I-20 in the Watch based on the heaviest rain early this week and what is currently falling. The Flood Watch may need to be expanded southward in later forecast depending on what falls the remainder of the afternoon. The temperature forecast for this afternoon is very tricky since rain-cooled air in the north is keeping temperatures in the 60s while south of the outflow, temperatures have hit the 90s. There should still be some afternoon warming in the north as the rain moves out but highs may not get out of the 70s. 79 Previous Discussion: /This afternoon through Friday/ Numerous thunderstorms associated with an early morning storm complex continues to move across North Texas at this time. The good news is that storms have stayed below severe limits thus far but that could change as we destabilize through the afternoon. The best destabilization will occur across Central Texas where dew points are currently in the middle 70s and some afternoon sun is expected. The main threat with storms this afternoon will be from gusty outflow winds and hail. High resolution solutions have been in good agreement that this initial round of storms will exit to the south and east late this afternoon, leaving the early evening hours generally rain-free, outside of a few stray storms, mainly across Central Texas. Our focus will shift to the west this evening as storms organize along the dryline and the western extent of the morning outflow boundary. These storms will move eastward through the evening with shortwave energy embedded in zonal flow aloft. Linear organization is likely as these storms head east. Damaging winds and large hail will be the primary hazards, but a brief tornado or two within the line will be possible. Storm chances will decrease from west to east during the day Friday with subsident air on the back side of the departing system. However, the atmosphere may have time to recover during the afternoon, so we will not take out PoPs completely. Models continue to show a low chance of showers and storms Friday evening/overnight with subtle shortwave energy moving through northwest flow aloft. We will maintain some low PoPs (20%-40%) to account for this, but most locations will escape additional rainfall Friday night. Plenty of clouds and rain-cooled air will keep high temperatures generally below seasonal normals this afternoon and Friday with lower and middle 80s. Lows tonight will range from the middle 60s to around 70. 79 && .LONG TERM... /NEW/ /Saturday Through The Upcoming Week/ An unsettled pattern will continue through the upcoming weekend, with convective activity mainly concentrated along two regions across our area. The first of which will be along our western counties as dryline convection continues to propagate to the east overnight, with the second being along the Red River and across North Texas through the morning hours on both Saturday and Sunday. Additional convection will push through portions of the region once again through the start of next week as the pattern will remain largely unchanged. With several rounds of showers and thunderstorms moving through overnight into the morning hours each day, strong to severe weather will be possible. Large hail and damaging winds will be the main threats, with a very low chance for tornadoes. Of course, these specific hazards will depend on a variety of factors. Placement of surface boundaries and outflow boundary interactions will largely influence the extent and coverage of any severe weather. These features will be closely monitored each day as real-time analysis and high-res model guidance allow us to get a much better handle on potential hazards through the upcoming days. Conversely, it is also possible that mesoscale interactions lessen the severe threat - such as is the case with outflow dominant, multi-cell thunderstorms that lack a substantially strong cold pool. It's difficult to nail these specific mesoscale phenomena several days out, which only adds to the emphasis to continue to remain weather aware through the next several days as details can be further refined and the forecast gains additional value. Furthermore, the threat for additional flooding will remain in place through the start of next week as well as heavy rainfall will be possible at times. It won't take much to cause issues, so stay on your feet for additional flooding. A potential pattern shift may be on the horizon, which would lessen our chances for showers and thunderstorms considerably. This would also lead to an increase in afternoon highs, with temperatures gradually climbing through the end of next week. This is the direct result of the mid level ridge currently located across our west strengthening and pushing more into the Central/Southern Plains. This will effectively cut off the unsettled pattern that we've been in as of late, or at least slow it down considerably. Our attention will begin to turn toward the potential heat, with afternoon highs in the low to mid 90s and dewpoints lingering in the low to mid 70s. This could result in heat indices reaching between 100 to 105 through the end of the week, which may begin to cause issues related to heat illness. Reeves && .AVIATION... /Issued 1150 AM CDT Thu May 30 2024/ /18Z TAFs/ Thunderstorm timing will be the primary concern to aviation with this forecast. Scattered storms currently over D10 will continue off and on through early this afternoon. Most storms will move to the east with a passing shortwave energy later this afternoon, leaving most of the evening storm-free. The next round of storms will develop across West Texas late this afternoon/evening. The best window of time for the storms to impact all TAF sites will be between 05Z and 10Z. Strong and gusty winds, heavy rain and even some hail will be likely with the overnight storms. Most of the thunderstorm activity will move east of the TAF sites after 12Z. Mainly MVFR ceilings late this morning will lift above 3000 ft by mid-afternoon with VFR expected once the storms depart later this afternoon. MVFR ceilings will return with the line of storms overnight. A south to southeast wind will remain in the 5 to 12 knot range through Friday morning, except for gusty and erratic winds in and near any thunderstorm. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 83 71 86 72 / 70 60 30 40 20 Waco 68 82 70 85 72 / 60 60 20 50 10 Paris 67 79 67 84 69 / 80 80 50 40 20 Denton 66 81 68 86 70 / 70 70 30 40 20 McKinney 67 81 69 85 71 / 70 70 40 40 20 Dallas 68 82 71 87 72 / 70 60 30 40 20 Terrell 68 81 69 85 71 / 70 70 30 50 20 Corsicana 70 83 72 86 73 / 60 70 30 50 10 Temple 68 84 71 86 72 / 50 70 20 50 10 Mineral Wells 67 82 69 86 71 / 80 50 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for TXZ091>095-100>107- 115>123. &&
Hazardous weather outlook, May 30, 1:55 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 155 PM CDT Thu May 30 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 155 PM CDT Thu May 30 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will move through the region this afternoon with another round expected tonight. Some may be severe with large hail and damaging winds, and a tornado or two cannot be ruled out. The highest severe potential will be with the storms expected late tonight. Locally heavy rain may also produce flooding in some areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periodic storm chances are expected Friday through the middle of next week. Storms may be strong to severe at times, mainly for large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and again tonight.
In the hours before
Local storm report, May 30, 3:14 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
314 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 2 NNE Waxahachie 32.44N 96.84W
05/30/2024 M2.00 Inch Ellis TX Public
2 in hail Waxahachie US77 & Dart way.
&&
ARBLocal storm report, May 30, 3:19 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
319 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Hail Waxahachie 32.41N 96.85W
05/30/2024 E1.25 Inch Ellis TX Public
quarter to ping pong size hail in
Waxahachie.
&&
ARBLocal storm report, May 30, 3:20 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
320 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Flash Flood 3 WSW Buckingham 32.92N 96.78W
05/30/2024 Dallas TX Broadcast Media
Park Central Dr under 635 was reported
flooded and impassable.
&&
BarnesLocal storm report, May 30, 3:32 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
332 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Tstm Wnd Dmg 1 N Whitney 31.96N 97.32W
05/30/2024 Hill TX Emergency Mngr
Strong winds blew down a brick side wall of
a car wash.
&&
BarnesLocal storm report, May 30, 3:50 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
350 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Flash Flood 1 WNW Granbury 32.45N 97.80W
05/30/2024 Hood TX Emergency Mngr
Various flooded roads were reported in
Granbury.
&&
BarnesLocal storm report, May 30, 4:30 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
430 PM CDT Thu May 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Hail 5 S Valley Mills 31.59N 97.48W
05/30/2024 E0.75 Inch McLennan TX Public
Report from mPING: Dime (0.75 in.).
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:51 PM CDT | River Flood Warning | FWD | Wise | 19 hr |
| May 30, 8:01 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto, Young | 29 min |
| May 30, 8:37 AM CDT | Special Weather Statement | FWD | Montague, Palo Pinto, Parker, Wise | 38 min |
| May 30, 8:40 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 8 days |
| May 30, 8:40 AM CDT | River Flood Warning | FWD | Hunt | 52 hr |
| May 30, 10:10 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| May 30, 10:27 AM CDT | Special Weather Statement | FWD | Jack | 33 min |
| May 30, 10:31 AM CDT | Flash Flood Warning | FWD | Cooke | 4 hr |
| May 30, 10:58 AM CDT | Flash Flood Warning | FWD | Collin, Denton | 6 hr |
| May 30, 11:02 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 30, 11:27 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| May 30, 11:33 AM CDT | Special Weather Statement | FWD | Denton | 27 min |
| May 30, 11:37 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 5 hr |
| May 30, 11:57 AM CDT | Special Weather Statement | FWD | Jack | 33 min |
| May 30, 12:44 PM CDT | Flash Flood Warning | FWD | Jack, Montague, Wise | 2 hr |
| May 30, 12:58 PM CDT | Special Weather Statement | FWD | Limestone | 32 min |
| May 30, 1:08 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| May 30, 1:08 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| May 30, 1:13 PM CDT | Special Weather Statement | FWD | Stephens | 32 min |
| May 30, 1:16 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| May 30, 1:31 PM CDT | Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 22 hr |
| May 30, 1:39 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 50 min |
| May 30, 1:43 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 59 min |
| May 30, 2:06 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| May 30, 2:21 PM CDT | Flash Flood Warning | FWD | Erath, Hood, Johnson, Parker | 2 hr |
| May 30, 2:35 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson, Somervell | 55 min |
| May 30, 2:48 PM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| May 30, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 63 min |
| May 30, 3:20 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Limestone, McLennan, Navarro | 55 min |
| May 30, 3:21 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| May 30, 3:21 PM CDT | River Flood Warning | FWD | Denton | 64 hr |
| May 30, 3:21 PM CDT | River Flood Warning | FWD | Limestone | 64 hr |
| May 30, 3:21 PM CDT | River Flood Warning | FWD | Coryell | 29 hr |
| May 30, 3:21 PM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| May 30, 3:23 PM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson, Somervell | 3 hr |
| May 30, 3:43 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
| May 30, 4:01 PM CDT | Flash Flood Warning | FWD | Bosque, Hill, McLennan, Navarro | 3 hr |
| May 30, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, McLennan, Navarro | 61 min |
| May 30, 4:23 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 47 min |
| May 30, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Robertson | 68 min |
| May 30, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 45 min |
| May 30, 5:14 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| May 30, 5:35 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| May 30, 6:01 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 30 min |
| May 30, 6:11 PM CDT | River Flood Warning | FWD | Dallas | 61 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.